Bipolar When It Counts











So, as previously mentioned, I was given a script for Cogentin. I did what I always do, and researched online before taking it the next morning. That makes a grand total of twice, as of this morning.

What everyone failed to mention was that not only can I not keep a thought in my head long enough to get them out verbally. Not too mention the shear stupidity that I would suffer from.

My pharmacist told me that the side effects would wear off pretty quickly. After just two doses, the negatives are definitely stronger than the positives.  I’m crossing my fingers that it is just temporary.

So the phrase of the week is “stupid meds.” Now that is not to say that Cogentin itself is stupid, but that it causes it.

Let’s try an example, shall we?

“Hey honey? Have you seen my meds? ”  “Which ones? ”  “My stupid meds.”

See? Easy to fit that in to any scenario.

In all seriousness, though, I’m not sure how I feel about this med. I think I need to wait a few days to see how I feel, and, as always, do my research.

Wish me luck!

Advertisements


{December 6, 2012}   meds with a side of more meds

So I saw my psydoc today. I had actually missed my appointment, and today was the first day I could get in.  So in I went.

Sitting in that office always has a strange effect on me. I guess its because I feel safe there.  I always dnd up opening up about things I wouldn’t normally talk about. Its kind of weird how that works, isn’t it?

Anyway, I have been dealing with this weird stiffness in my legs and arms. I saw my physician about it last week. She said to mention it to my psydoc so today I did. She asked me a bunch of questions and then concluded that it was a side effect from my meds. She then prescribed me a med for that.

A med for my med. Kind of funny.  I had heard that you could do that, but till now, I had avoided it.  In her book Madness, Marya Hornbacher mentions taking many different meds, some for her actual bipolar disorder and some to help control the side effects. To be honest, I was completely amazed. I didn’t know you could even do that until I read her book.  I never, in a million years, would have guessed that it would happen to me. Now that it has, I’m not sure what to think.

My psydoc did question one of my meds. How was it working? Did I have any problems with it?  Honestly, all I know is that it works. My paranoia is mostly gone now, for the first time in as long as I can remember. It would seem that I have always been paranoid. I can’t pinpoint when it may have started.  I had been living with it for so long that I didn’t even notice it.  For years it was like that.  After I started to take lithium, it became obvious. And then we couldn’t find anything that worked. Until Abilify, that is. Now its like I am a completely different person, and I guess in some ways, I am.

Anyhow, I shluld bring this back to where I lost myself. Since I am not willing to stop taking my Abilify, I need something to help wih its side effects.  Welcome to the cocktail, Cogentin. I’m not sure if I am happy to meet you, but here you are. We will get to know each other quite well, I am sure.

You know, one thing that I realized today is that I no longer have any idea which med is causing which side effects. Everything has just kind of run together. I don’t even think it matters any more. They mostly cause the same side effects anyhow: drowsiness, weight gain, blurry vision, maybe dizziness.  No wonder it all runs together now.

So that’s it for today.  While I have not run out of things to say, I feel like this is a good place to leave off. I’ll be back wih more later. Bye



{October 10, 2012}   Sleepy

So today Ian the complete opposite of yesterday. In case you didn’t read yesterdays post, i woke up after 3hours and couldn’t get back to sleep. I worked all day, then came home and stayed up till 130.

Today is a completely different story. I am exhausted. I didnt want to get out of bed. I did it though, as here i am, talking to you, dear reader. But i have to say that it was tough to get out of bed. And I still want to crawl back in and sleep. I won’t, but the temptation is definitely there.

That’s the thing. Some, okay, pretty much all of the meds we have to take as people with bipolar, they cause drowsiness. Its is one of the biggest problems we face. And its not one that people understand.

The other big problem is the weight gain. Lets face it. Psych meds can, and do make us gain weight. I gained 100 lbs the first year. Rough…

So, I hear the words fat and lazy A LOT. And that’s just it. Important neither. I have lots of energy  (duh, bipolar, lol).  I barely sleep most days and I work 2 jobs, plus I am writing all the time. And researching. And studying. And taking care of my family and my house. Yeah, Im really lazy…..

So, here is the question of the day. What side effects do you suffer from? If, of course, you are taking meds.

If you don’t take meds, your questions is this: What preconceived ideas do you have about people that could be explained by side effects from meds?

Thanks for reading! I look forward to hearing from you!



et cetera
%d bloggers like this: